Baudon, Olivier and Bensmail, Julien and Sopena, Eric - Partitioning Harary graphs into connected subgraphs containing prescribed vertices

dmtcs:641 - Discrete Mathematics & Theoretical Computer Science, December 12, 2014, Vol. 16 no. 3
Partitioning Harary graphs into connected subgraphs containing prescribed vertices

Authors: Baudon, Olivier and Bensmail, Julien and Sopena, Eric

A graph G is arbitrarily partitionable (AP for short) if for every partition (n_1, n_2, ..., n_p) of |V(G)| there exists a partition (V_1, V_2, ..., V_p) of V(G) such that each V_i induces a connected subgraph of G with order n_i. If, additionally, k of these subgraphs (k <= p) each contains an arbitrary vertex of G prescribed beforehand, then G is arbitrarily partitionable under k prescriptions (AP+k for short). Every AP+k graph on n vertices is (k+1)-connected, and thus has at least ceil(n(k+1)/2) edges. We show that there exist AP+k graphs on n vertices and ceil(n(k+1)/2) edges for every k >= 1 and n >= k.


Volume: Vol. 16 no. 3
Published on: December 12, 2014
Submitted on: May 24, 2012
Keywords: arbitrarily partitionable graph,partition under prescriptions,Harary graph,partition under prescriptions,Harary graph,arbitrarily partitionable graph,[INFO.INFO-DM]Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Consultation statistics

This page has been seen 277 times.
This article's PDF has been downloaded 138 times.